by J. R. Practix
You’re not supposed to use a lot of aspirin. I didn’t know that. It makes your stomach bleed. Perhaps it’s an old wives’ tale, but they say that every aspirin causes your stomach to secrete one teaspoon of blood. Makes you wonder how many old wives died of blood seepage.
I learned this the hard way–not about old wives, but about aspirin.
I took three young men into my life who were in the middle of a custody battle with their abusive biological father. On one of his visitation weekends, he snatched the young men and hid them out like they were pretending to be the Hole in the Wall Gang.
About two weeks later, I was walking from my bathroom to my bedroom when the surroundings began to shake and shimmer like I was in an earthquake. I barely made it to my bed, to grab my mattress, before I fell to the ground.
Well, long story short, it turned out I had one of those stomach bleeds due to overuse of aspirin. It was not a sickness unto death–just one brought on by stupidity.
But since then, I have had to write on medical forms that I am allergic to aspirin, although I probably am not. Mostly, I discovered that I was allergic to stupidity.
Since then I have been taking acetaminophen for pain, weariness and aches. Honestly, I’m not so sure the product works as well as aspirin. I would refer to it as “aspirin light.” Or decaffeinated aspirin.
But it does help a little, and honestly, I was not particularly fond of my tummy bleed. So I will continue to take that product, even though, amazingly enough, it turns my poop green.
I do realize that at this point, that I have shared too much information. But if you don’t put personal notes into a blog every once in a while, it becomes stale and pedantic.
So hoping that you remember more about acetaminophen than my poop, I will close for now.